Skip to Main Content

Journal of the American Mathematical Society

Published by the American Mathematical Society, the Journal of the American Mathematical Society (JAMS) is devoted to research articles of the highest quality in all areas of mathematics.

ISSN 1088-6834 (online) ISSN 0894-0347 (print)

The 2020 MCQ for Journal of the American Mathematical Society is 4.83.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.


Polish group actions: Dichotomies and generalized elementary embeddings
HTML articles powered by AMS MathViewer

by Howard Becker
J. Amer. Math. Soc. 11 (1998), 397-449


We prove that any Polish group which admits a complete left-invariant metric satisfies the Topological Vaught Conjecture. We also generalize some theorems of model theory from the logic actions to other Polish group actions.
Similar Articles
Bibliographic Information
  • Howard Becker
  • Affiliation: Department of Mathematics, The University of South Carolina, Columbia, South Carolina 29208
  • MR Author ID: 33335
  • Email:
  • Received by editor(s): April 14, 1997
  • Received by editor(s) in revised form: November 7, 1997
  • Additional Notes: The author’s research was partially supported by NSF Grant DMS-9505505.
  • © Copyright 1998 American Mathematical Society
  • Journal: J. Amer. Math. Soc. 11 (1998), 397-449
  • MSC (1991): Primary 03E15, 22A05, 54H15; Secondary 03C15, 28D15
  • DOI:
  • MathSciNet review: 1478843